MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309581
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material#: 309581 batch number#: 4221231 it was reported that the bd luer-lok had foreign mater.The following information was provided by the initial reporter: verbatim#: rcc received a complaint via email.Email(s) attached.Hello i am reaching out regarding a bad batch of syringes i opened.There was glue inside the syringe.See attached video.Lot 4221231 ref309581 expiry 2029-07-31.It's the bd 3 ml syringe additional information provided: 1.What is the date of event? i noticed it on oct 16.To my knowledge no one was affected as i noticed the problem on time.I opened multiple syringes and they had similar problems so i got rid of them.I have a closed box with the rest of the syringes/needles that i didn't open to check, but i am assuming they will have similar issue as i was going through them.If you want i can open them all and see, but i think it's more proactive if someone on your team does it.2.Describe any patient harm, injury, complication or negative outcome that occurred because of the event.None that i know as of yet, but this issue could've been really bad.It seems like glue in the syringe and we were injecting patients with it.Luckily i inject with positive pressure - ie inject air in the injection bottle first before withdrawing- so i was able to catch the deficiency before injecting the patient with it.3.Any sample available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? i can send you the full box that i taped off which contains the rest of the syringes.(b)(6).4.Please share the quantity of affected items.
 
Additional Manufacturer Narrative
Ninety samples and one video were provided to our quality team for investigation.Thirty-six samples were found to have no defects observed, and fifty-four samples were found to have stringing of silicone in the syringe, consistent with excessive silicone.The video shows a syringe sample pulled back multiple times appears to be excessive silicone within the syringe.The condition observed is non-conforming per product specification.Silicone is an inert, non-toxic medical substance used as a lubricant for disposable hypodermic products.It is an integral part of the syringe, enabling it to perform as required in various clinical applications and does not present a safety or efficacy issue nor does it impact product function.Silicone has been in use in this application for over 20 years, with estimated distribution well in excess of 25 billion units.No reports are known of adverse clinical effects associated with these products and unintentional delivery of silicone fluid lubricant.Potential root cause for the silicone excessive defect is associated with the assembly process.These conditions are occurring below their expected frequency.Therefore, no corrective action is required at this time.Furthermore, a device history record review was completed for provided lot number 4221231.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20790321
Report Number1213809-2024-00892
Device Sequence Number6764367
Product Code FMF
UDI-Device Identifier30382903095811
UDI-Public(01)30382903095811(11)240808(17)290731(10)4221231
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309581
Device Lot Number4221231
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2024
Supplement Date Received by Manufacturer01/31/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown